Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Gastric problem,bloating,loose stool,acid reflux,constipation,yeast

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 19 Questions
I have a lot of gastric action, bloating, loose stool, and sometimes constipated and acid reflux. I had blood work done, normal. And a stool sample, all normal except for one find of "many budding yeast". My Dr. was not worried and said eat yoghurt. But I take acidopholis and eat yoghurt and it is still bothering me. What next?
Posted Fri, 13 Apr 2012 in Digestion and Bowels
Follow-up: Gastric problem,bloating,loose stool,acid reflux,constipation,yeast 2 minutes later
Should I take an anti fungal for my gut? Do I need to change my diet?
Answered by Dr. Ravi Rathi 1 hour later

Thanks for the query.

After going through the description provided by you, I feel that there is no need for antifungal drugs. Budding yeasts in your stool sample are probably due to normal flora of our gut.

The recurrent cause of bloating and loose stools could be due to other causes such as lactose intolerance. Please avoid milk and milk products and observe for any improvements in symptoms.

If the symptoms still persists, it would be better to get a Upper GI endoscopy done to confirm the exact cause.

Hope this answers your query. If you have further doubts, I am available for the follow ups.

Above answer was peer-reviewed by
Follow-up: Gastric problem,bloating,loose stool,acid reflux,constipation,yeast 3 hours later
Thanks so much for your reply Dr. Ravi! I had a up GI done a year and half ago, and also a colonoscopy four years ago. The colonoscopy was normal. The upper GI was normal, but indicated gastritis. Earlier this year, i had to take a two week course of Ciprofloxicin and Flagyl for suspected amoeba (in Jakarta). Now my symptoms seem to be back. And I am wondering if the long treatment with antibiotics and Flagyl upset the natural flora balance in my gut. And I am wondering if there is now an over growth of yeast. Could this be possible? And if so would taking anti fungal be a wise precaution? My stomach is usually sensitive, however, I never had has this much of constant gurgling, cramping, and funny sounds. I really appreciate your help. I am starting to get down about this and it is affecting my mood and I am feeling a bit depressed by this.
Follow-up: Gastric problem,bloating,loose stool,acid reflux,constipation,yeast 36 minutes later
Sorry one more thing I did not mention. I rarely drink milk. But I do have cheese sometimes, and usually it doesn't bother me. I have stopped taking the acidopholis, and now just eating more yoghurt. Thanks again Dr. Ravi!!
Answered by Dr. Ravi Rathi 15 hours later

Good to hear from you again.

Yes, there could be possibilities of fungal overgrowth but there are very few reports suggesting of requirements of anti fungal drugs. Hence, I feel there is no need of antifungal treatment in your case.

If antibiotics are suggested then consider taking RIFAXIMIN after discussing with your doctor, this is a new generation drug specially for gut related problems and has no systemic absorption and hence very rare side effects.

Consume high fibre diets like XXXXXXX leafy vegetables and fruits.

Consume lots of fluids like water and fruit juices ( minimum of 3 to 4 lts/day).

Hope this answers your query.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor